latuda update

I started taking Latuda at the end of November, then increased the dose in late December. At 40 mg, you just say “Latuda”. At 80 mg. when you’re manic and haven’t slept through the night in two weeks, you say “LA-TUUUUUUUU-DA!”

I talked to the psychiatrist yesterday. He couldn’t keep my appointment because he was sick, but he called me to discuss the medication. I told him of my manic symptoms, and he said it was a side effect of the medication. Yeah, I guess so. He suggested I drop back to the lower dose for a couple of weeks and call him back to see how it goes.

I didn’t tell him that I dropped down to the lower dose about five days ago, and I’m still having side effects, so I plan on dropping the dosage to zero in about 3 or 4 days. I can feel how the medication is still causing me problems. I have the choice what to do, and it just doesn’t feel right.

Basically for about 3 weeks now I have had elevated mood, racing brain activity, a lack of sleep, and increased blood pressure. I told the Dr. C that in addition to those side effects I was “twitchy”, meaning I couldn’t stop fidgeting and blinking my eyes and tapping my fingers (things that happen without Latuda but which were made much worse with it). He said that sounded like akathisia, and he hoped it would go away with the lower dosage. I don’t think it will stop until the drug is completely out of my system, because the twitchiness hasn’t slowed down at half dose.

And here I am in the middle of the night again. I slept five hours yesterday and three so far tonight, when normally I need eight or more hours. Good times.